Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 33, NWS Memphis, TN

March 30, 2025Clay County, Arkansas

NWS Memphis, TN issued this tornado warning at Mar 30, 2025, 5:37 PM CDT for Clay County, Arkansas. It was in force for 53 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 5:37 PM CDT (22:37 UTC)
Expired
Mar 30, 2025, 6:30 PM CDT
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:55 PM CDTHAIL 13 E Knobel, AR.
Mar 30, 5:55 PM CDTHAIL 13 E Knobel, AR
Mar 30, 6:03 PM CDTHAIL 1.254 W Hickoria, ARReport of half dollar size hail.
Mar 30, 6:03 PM CDTHAIL 1.254 W Hickoria, ARReport of half dollar size hail.
Mar 30, 6:07 PM CDTHAIL 1.753 E Hickoria, ARSocial media report of golf ball size hail between McDougal and Boydsville.
Mar 30, 6:07 PM CDTHAIL 1.753 E Hickoria, ARSocial media report of golf ball size hail between McDougal and Boydsville.
Mar 30, 6:32 PM CDTHAIL 1.75Piggott, ARGolf ball size hail in Piggott, AR.
Mar 30, 6:32 PM CDTHAIL 1.75Piggott, ARGolf ball size hail in Piggott, AR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

819 
WFUS54 KMEG 302237
TORMEG
ARC021-302330-
/O.NEW.KMEG.TO.W.0033.250330T2237Z-250330T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
537 PM CDT Sun Mar 30 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Clay County in eastern Arkansas...

* Until 630 PM CDT.

* At 537 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Biggers, or 10 miles northeast of Pocahontas,
  moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Knobel, McDougal, Chalk Bluff Natural Area, Tipperary, Hickoria,
  Brookings, Chalk Bluff Battlefield Park, Pollard, Twin Oaks, Peach
  Orchard, Datto, Nimmons, Saint Francis, Heelstring, Bell City,
  Pratt, St. Francis, Carryville, Piggott, and Rhyne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3645 9013 3643 9015 3640 9011 3634 9007
      3632 9008 3630 9006 3629 9007 3627 9010
      3626 9053 3627 9081 3629 9081 3630 9079
      3628 9078 3628 9075 3641 9075 3642 9077
      3643 9078 3643 9077 3650 9037 3650 9016
TIME...MOT...LOC 2237Z 263DEG 47KT 3634 9081 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Schlessiger
4 follow-up statements
174 
WFUS54 KMEG 302239 CCA
TORMEG
ARC021-302330-
/O.COR.KMEG.TO.W.0033.250330T2237Z-250330T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
539 PM CDT Sun Mar 30 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Clay County in eastern Arkansas...

* Until 630 PM CDT.

* At 539 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Biggers, or 11 miles northeast of Pocahontas,
  moving east at 55 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Knobel, McDougal, Chalk Bluff Natural Area, Tipperary, Hickoria,
  Brookings, Chalk Bluff Battlefield Park, Pollard, Twin Oaks, Peach
  Orchard, Datto, Nimmons, Saint Francis, Heelstring, Bell City,
  Pratt, St. Francis, Carryville, Piggott, and Rhyne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3645 9013 3643 9015 3640 9011 3634 9007
      3632 9008 3630 9006 3629 9007 3627 9010
      3626 9053 3627 9081 3629 9081 3630 9079
      3628 9078 3628 9075 3641 9075 3642 9077
      3643 9078 3643 9077 3650 9037 3650 9016
TIME...MOT...LOC 2239Z 263DEG 47KT 3634 9081 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Schlessiger
214 
WWUS54 KMEG 302302
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
602 PM CDT Sun Mar 30 2025

ARC021-302330-
/O.CON.KMEG.TO.W.0033.000000T0000Z-250330T2330Z/
Clay AR-
602 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CLAY
COUNTY...

At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located near McDougal, or 9 miles east of Corning, moving east at
55 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Knobel, Saint Francis, McDougal, Bell City, Pratt, St. Francis,
Carryville, Chalk Bluff Natural Area, Tipperary, Piggott, Hickoria,
Rhyne, Chalk Bluff Battlefield Park, Pollard, Knob, Crockett,
Greenway, Nimmons, Rector, and Corning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3645 9013 3643 9015 3640 9011 3634 9007
      3632 9008 3630 9006 3629 9007 3627 9010
      3627 9063 3647 9055 3650 9037 3650 9016
TIME...MOT...LOC 2302Z 263DEG 47KT 3638 9043 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Schlessiger
165 
WWUS54 KMEG 302317
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
617 PM CDT Sun Mar 30 2025

ARC021-302330-
/O.CON.KMEG.TO.W.0033.000000T0000Z-250330T2330Z/
Clay AR-
617 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CLAY
COUNTY...

At 617 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Piggott, moving east at 55 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Knobel, Saint Francis, McDougal, Bell City, Pratt, St. Francis,
Carryville, Chalk Bluff Natural Area, Tipperary, Piggott, Hickoria,
Rhyne, Chalk Bluff Battlefield Park, Pollard, Knob, Crockett,
Greenway, Nimmons, Rector, and Corning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3645 9013 3643 9015 3640 9011 3634 9007
      3632 9008 3630 9006 3629 9007 3627 9010
      3627 9063 3647 9055 3650 9037 3650 9016
TIME...MOT...LOC 2317Z 263DEG 47KT 3640 9018 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Schlessiger
831 
WWUS54 KMEG 302323
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
623 PM CDT Sun Mar 30 2025

ARC021-302333-
/O.EXP.KMEG.TO.W.0033.000000T0000Z-250330T2330Z/
Clay AR-
623 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR CLAY COUNTY WILL EXPIRE AT 630 PM CDT...

The Tornado Warning that was previously in effect has been reissued 
for Clay County and is in effect until 7PM. Please refer to that 
bulletin for the latest severe weather information.

A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and southeastern Missouri.

&&

LAT...LON 3645 9013 3643 9015 3640 9011 3634 9007
      3632 9008 3630 9006 3629 9007 3627 9010
      3627 9063 3647 9055 3650 9037 3650 9016
TIME...MOT...LOC 2323Z 263DEG 47KT 3641 9012 

$$

Schlessiger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:50 PM CDT, 1 hour 47 minutes earlier. Its key messages:

  • Updated at 345 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South late this afternoon through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south.
Area forecast discussion, Mar 30, 3:50 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
350 PM CDT Sun Mar 30 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 345 PM CDT Sun Mar 30 2025

-Severe thunderstorms will move through the Mid-South late this
 afternoon through the early morning hours on Monday. Damaging
 winds, tornadoes, large hail and flash flooding will be
 possible.

-Dry and cool conditions are forecast Monday and Tuesday.

-An active weather pattern will reemerge Wednesday and persist
 through next weekend. Multiple rounds of strong thunderstorms
 will produce potential for significant flooding, especially along
 and north of Interstate 40. In addition, thunderstorms may bring
 damaging winds and tornadoes. By the end of next weekend, 7 to
 12 inches of rainfall is expected north of Interstate 40, with 3
 to 7 inches to the south.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 345 PM CDT Sun Mar 30 2025

Primary concern remains short term severe weather threat.
Several hours of clearing over AR have allowed surface-based CAPE
to build in excess of 3000 J/kg, as measured by the 18Z LZK
sounding. This sounding also showed an elevated mixed layer (EML),
yielding very steep midlevel lapse rates of 9.3 C/km. Deep moist
convection has been capped thus far by the EML, but this capping
should weaken as the EML translates east in tandem with an
approaching midlevel trough. The LZK sounding measured 0-3km SRH
of 180 m2/s2, but this should increase with the development of a
45KT low level jet over the delta after 22Z. This low level jet
will largely be responsible for Energy Helicity Index (EHI) and
Significant Tornado Parameter (STP) ramping up over delta by
sunset. 18Z HRRR depicts the STP increasing to 5-8 over the
Memphis metro between 8-10PM CDT / 01-03Z. STP values this high
indicate a potential for strong, long-track tornadoes.

By midnight, convection mode will transition to quasi-linear,
as a midlevel shortwave lifts eastward into the Ohio River
Valley. Orientation of the QLCS will roughly orient parallel to
I-40, as it sinks south into north MS after midnight. Wind threat
will likely increase over north MS during the overnight, with
the approach of an upstream shortwave trough from TX. Post-
midnight HRRR hodographs over northeast MS indicate a likelihood
of embedded supercells and tornadoes through 3-4 AM.

Relatively quiet zonal flow aloft will prevail Monday and Tuesday.
By Tuesday night, low level return flow will develop and intensify
under increasingly diffluent flow aloft. By Wednesday afternoon,
a longwave trough will occupy the western two-thirds of the CONUS.
The Midsouth will remain under southwest flow aloft, situated
between the longwave trough and a 589 DM 500mb Bermuda high.
This setup will prevail through late week, slowly becoming more
amplified. A belt of midlevel Pacific tropical moisture will
combine with surface dewpoints in the 60s to produce PWAT values
around 2 inches over the Midsouth, at the maximum value of
climatology. A quasi-stationary surface front will extend across
AR into the lower OH River Valley, oscillating as a series of
shortwaves eject from the western trough. Multiple rain events
will combine to produce weekly rainfall totals of 7 to 12 inches
north of I-40, and 3 to 7 inches to the south. In addition to a
river and areal flooding threat, damaging winds will be possible.
In particular, Wednesday stands out, with LREF mean surface based
CAPE of 2000 J/kg and mean 0-3 km SRH of 270 m2/s2 along and south
of I-40.

By late next weekend into early the following week, a deepening
northern branch longwave trough over the eastern CONUS will
displace the tropical moisture fetch and allow a relatively strong
surface cold front to pass. The cooler and drier conditions will
prevail for several days as we wrap up the first week of April.

PWB

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sun Mar 30 2025

The main issue this TAF period will be a rapidly moving line of
thunderstorms that will cross the region through the evening/overnight
hours. There will be some isolated showers during the day, but
coverage is not expected to be too much. Some clearing is noted in
NE AR currently and then as we move later into the afternoon,
some discrete cells may develop ahead of the main line, impacting
mostly KJBR. The line of thunderstorms will then move from
northwest to southeast, beginning around 00-02Z in NE Arkansas and
exiting the region by 10-12Z. Trailing showers and low CIGs will
prevail until Monday morning, before slowly clearing out as high
pressure starts to move in.

Gusty southwesterly winds today will shift to the northwest/north
behind the front overnight and into Monday.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...PWB
AVIATION...KRD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:20 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGClay, Greene40 min
Mar 30, 6:22 PM CDTTornado WarningMEGClay38 min
Mar 30, 6:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGClay, Greene49 min
Mar 30, 6:29 PM CDTTornado WarningMEGCraighead, Greene46 min
Mar 30, 6:36 PM CDTTornado WarningMEGClay, Greene39 min

Nearby

Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.